iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical Gastroenterologyliver testsCan Cynasine cause elevated levels of SGOT and SGPT?

Can SGOT and SGPT levels become high due to Cynasine?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 18, 2023
Reviewed AtDecember 15, 2023

Patient's Query

Hello doctor,

My partner is 48 years old, weighs 187 lbs, and is an alcoholic. He has been unwell for the past six months. He is suffering from fatigue and rashes on the face and chest; intermittently, he suffers from muscle pain, shivering, and dark urine. The doctor advised taking liver function tests which revealed serum glutamic-oxaloacetic transaminase (SGOT) - 36, serum glutamate pyruvate transaminase (SGPT) - 56, SGOT - 42, SGPT - 83, SGOT - 40, SGPT - 77, and SGOT - 45, and TGP - 79 for the past three to four months. He is negative for all types of hepatitis infections. He has been taking Cynasine for the past two days, which the doctor prescribed. He woke up with severe pain last night. Is it because of the medication? The doctor suspects alcoholic hepatitis and advised him to stop taking alcohol. He has cut down alcohol consumption but not completely.

Thank you.

Answered by Dr. Ghulam Fareed

Hello,

Welcome to icliniq.com.

I reviewed your case history and attachments (attachments removed to protect the patient's identity) and will get back to you shortly.

Thank you.

Patient's Query

Hello doctor,

Depending on the results of the liver function tests, if alcoholic hepatitis is suspected, what could be the next plan of treatment?

Thank you.

Answered by Dr. Ghulam Fareed

Hello,

Welcome back to icliniq.com.

Liver test results are slightly raised due to two issues ( one is alcohol liver disease and another is overweight category causing fatty deposits in the liver); you have to manage both, which means cutting down alcohol intake and weight reduction. This needs an ultrasound and evaluation of the albumin levels in the blood.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ghulam Fareed
Dr. Ghulam Fareed

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

sgotliver testssgpt

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy